Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 21, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 1, 2016, 5:52 PM EDT for Fairfield County, South Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 1, 2016, 5:52 PM EDT (21:52 UTC)
- Expired
- May 1, 2016, 6:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
County Fairfield County, SC
The radar
The Columbia radar (KCAE), 60 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 6:26 PM EDT | HAIL 1 | 6 Wnw Winnsboro, SC | QUARTER SIZED HAIL REPORTED AT LEBANON MART ON HWY 34. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
526
WUUS52 KCAE 012152
SVRCAE
SCC039-012230-
/O.NEW.KCAE.SV.W.0021.160501T2152Z-160501T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
552 PM EDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FAIRFIELD COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 630 PM EDT
* AT 551 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLACKSTOCK...
OR 9 MILES NORTHWEST OF WINNSBORO...MOVING EAST AT 10 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WINNSBORO...BLACKSTOCK AND WINNSBORO MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3455 8096 3434 8095 3441 8129 3453 8130
3456 8117
TIME...MOT...LOC 2151Z 268DEG 8KT 3447 8120
HAIL...1.25IN
WIND...70MPH
$$
CJR1 follow-up statement
318
WWUS52 KCAE 012207
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
607 PM EDT SUN MAY 1 2016
SCC039-012230-
/O.CON.KCAE.SV.W.0021.000000T0000Z-160501T2230Z/
FAIRFIELD SC-
607 PM EDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR NORTHWESTERN FAIRFIELD COUNTY...
AT 603 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RURAL
FAIRFIELD COUNTY...WEST OF WHITE OAK...WEST OF US HIGHWAY 21...AND
NORTH OF STATE ROAD 34...NORTHWEST OF WINNSBORO...MOVING SOUTHEAST
AT 5 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND TWO INCH HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS...AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
WINNSBORO...BLACKSTOCK AND WINNSBORO MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3455 8096 3434 8095 3441 8129 3453 8130
3456 8117
TIME...MOT...LOC 2203Z 310DEG 5KT 3447 8120
HAIL...2.00IN
WIND...80MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:42 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 1, 2:42 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 242 PM EDT SUN MAY 1 2016 .SYNOPSIS... A MOIST SOUTHERLY FLOW WILL CONTINUE INTO THE FORECAST AREA THROUGH MONDAY AHEAD OF A SLOW MOVING COLD FRONT. THE FRONT WILL BE NEAR THE REGION TUESDAY AND WEDNESDAY...KEEPING THE CHANCE OF STORMS IN THE FORECAST. && .NEAR TERM /THROUGH TONIGHT/... THIS AFTERNOON...REMNANT MORNING CONVECTIVE COMPLEX HAS DIMINISHED A BIT BUT CONTINUES TO DRIFT SOUTHEASTWARD ACROSS THE EASTERN MIDLANDS WHILE NEW CONVECTION HAS DEVELOPING ACROSS THE SOUTHEAST MIDLANDS AND LOWER CSRA ALONG A LOW LEVEL CONVERGENCE ZONE AND WITHIN THE AXIS OF HIGHEST PRECIPITABLE WATER VALUES AROUND 1.6 INCHES. WATER VAPOR IMAGERY SHOWING DRIER AIR ALOFT MOVING OVER THE REGION WHICH MAY HELP SUPPORT POSSIBLE ISOLATED STRONG CONVECTION WITH DAMAGING WIND GUSTS AND SOME HAIL. COVERAGE OF CONVECTION WILL BE HIGHEST EAST AND SOUTH OF THE I-20 CORRIDOR THROUGH EARLY EVENING WHILE FURTHER WEST COVERAGE SHOULD BE MORE ISOLATED IN THE WAKE OF THE SHORTWAVE ENERGY. CONVECTION SHOULD BE DIMINISHING BY EVENING WITH THE LOSS OF HEATING. TONIGHT...AGAIN THERE ARE SOME DIFFERENCES AMONG THE GUIDANCE IN HANDLING SHORTWAVE ENERGY APPROACHING THE AREA LATER TONIGHT WITH SOME SHOWING SHOWERS AND THUNDERSTORMS WHILE OTHERS DO NOT. WILL LOWER POPS THROUGH THE LATE EVENING HOURS BUT STILL HOLD ON TO SOME CHANCE POPS TOWARD DAWN MONDAY GIVEN THE POTENTIAL FOR ADDITIONAL NOCTURNAL CONVECTION. MILD TEMPERATURES ARE EXPECTED OVERNIGHT IN THE MID TO UPPER 60S AS STRATUS SHOULD REDEVELOP WITH A STRONG LOW LEVEL JET AND CONTINUED ABUNDANT BOUNDARY LAYER MOISTURE. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... .MONDAY...I EXPECT ANOTHER ROUND OF LOW CLOUDS IN THE EARLY MORNING WITH DECENT WINDS ABOVE THE SURFACE AND A NICE ELEVATED INVERSION SET UP PER FORECAST SOUNDINGS. DEEP MOISTURE WILL REMAIN IN PLACE FOR MONDAY AS PW VALUES CONTINUE TO BE IN THE 1.5 TO 1.75 INCH RANGE. SURFACE BOUNDARIES WILL CONTINUE TO BE RELATIVELY DIFFUSE...BUT ANOTHER IN A SERIES OF WEAK DISTURBANCES WILL APPROACH FROM THE WEST BY AFTERNOON...HELPING TO SPAWN MORE SCATTERED SHOWERS AND THUNDERSTORMS. THE BETTER CONCENTRATION OF CONVECTION IS EXPECTED TO BE IN THE SOUTHEASTERN HALF OF THE CWA WHERE GREATER LOW LEVEL INSTABILITY WILL RESIDE...BUT THERE IS AT LEAST A CHANCE EVERYWHERE. MAX TEMPS WILL GET UP INTO THE MID 80S BEFORE THE CONVECTIVE CLOUD COVER TAKES OVER AND COOLS THINGS BACK DOWN. .MONDAY NIGHT...THERE WILL BE ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT AS THE STRONGEST JET OF THE SERIES DIPS FURTHER TO THE SOUTHEAST IN RESPONSE TO AN AMPLIFYING TROF IN EASTERN NORTH AMERICA. THIS CLOSER APPROACH WILL ENHANCE UPPER LEVEL DIVERGENCE...SUPPORTING CONVECTION DESPITE THE LOSS OF DAYTIME HEATING. MIN TEMPS WILL AGAIN REMAIN ABOVE NORMAL IN THE MID TO UPPER 60S DUE TO THICK INSULATING CLOUDS AND SUSTAINED SOUTHWESTERLY WINDS OF 5 TO 10 KNOTS ALL NIGHT...PROVIDING LOW LEVEL WARM ADVECTION. .TUESDAY...RAIN LOOKS LIKELY AGAIN ON TUESDAY AS THE TROF CONTINUES TO DEEPEN AND A COLD FRONT STARTS TO APPROACH FROM THE NORTHWEST. DEEP MOISTURE WILL REMAIN IN PLACE OVER THE AREA INTO EARLY AFTERNOON...BUT SOME DRYING WILL START TOP MOVE IN FROM THE NORTHWEST LATER IN THE DAY. THE EXACT TIMING IS STILL A CHALLENGE DUE TO MODEL DIFFERENCES...BUT TO REFLECT THE UNCERTAINTY I HAVE HIGHER POPS IN THE EASTERN HALF OF THE FA TUESDAY. .TUESDAY NIGHT...A COLD FRONT WILL MOVE TROUGH THE CWA TUESDAY NIGHT...BRINGING IN DRIER AND COOLER AIR. HOWEVER...I HAVE LEFT IN CHANCE POPS DUE TO THE TIMING UNCERTAINTY MENTIONED ABOVE AS A SLOWER ECMWF SOLUTION WOULD ALLOW CONVECTION TO LINGER THROUGH THE EVENING. .WEDNESDAY...THE AREA LOOKS TO DRY OUT ON WEDNESDAY AS A SURFACE LOW AND TRAILING COLD FRONT GET PULLED OUT INTO THE ATLANTIC AND DRY WESTERLY FLOW AT LOW LEVELS BECOMES ESTABLISHED. MAX TEMPS WILL BE COOLER WITH HIGHS ONLY REACHING THE MID TO UPPER 70S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... THE GLOBAL MODELS STILL DIFFER IN THE DETAILS OF THE ANOMALOUS UPPER LOW THAT IS EXPECTED TO DEVELOP OVER THE EASTERN U.S. FOR THE SECOND HALF OF THE WEEK. THE ECMWF DROPS THE LOW FURTHER TO THE SOUTHEAST AND HAS A SHARP UPPER TROF MOVING THROUGH THURSDAY AFTERNOON...BRINGING THE THREAT OF LOW TOPPED SHOWERS AND MAYBE EVEN SOME GRAUPLE/SMALL HAIL WITH 500 MB TEMPS EXPECTED TO DROP BELOW -25C. THE GFS KEEPS THE CORE AND THE GREATEST INSTABILITY FURTHER NORTH...PROVIDING DRY CONDITIONS THURSDAY AFTERNOON. GIVEN THAT THE ECMWF SOMETIMES OVER AMPLIFIES THESE SITUATIONS...I HAVE STAYED ON THE LOWER END OF THE GUIDANCE AND JUST HAVE A SLIGHT CHANCE OF SHOWERS OVER LANCASTER AND CHESTERFIELD COUTNIES THURSDAY AFTERNOON. THE UPPER LOW SHOULD START MOVING SLOWLY EAST BY FRIDAY AND THE WEEKEND...WITH A GRADUAL WARMING TREND IN STORE AND PRECIP CHANCES QUITE LOW. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... GENERALLY VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THROUGH THE EVENING THEN MVFR CIGS RETURN TONIGHT. CONVECTION ONGOING EARLY THIS AFTERNOON ACROSS MUCH OF THE EASTERN MIDLANDS WITH ISOLATED STORMS DEVELOPING FURTHER WEST. OGB IS THE MOST LIKELY TO BE IMPACTED WITH STORMS AND HAVE INCLUDED TSRA THERE. STORMS POSSIBLE AT CAE/CUB BUT LESS CONFIDENCE THERE AND AGS/DNL SHOULD NOT BE IMPACTED. WINDS FROM THE SOUTH TO SOUTHWEST WILL CONTINUE THROUGH THE PERIOD AROUND 10 KNOTS OR LESS. ANOTHER ROUND OF NOCTURNAL STRATUS ASSOCIATED WITH ABUNDANT LOW LEVEL MOISTURE AND A LOW LEVEL JET IS EXPECTED TO DEVELOP AFTER 08Z BUT SHOULD MIX OUT AROUND 15Z. EXTENDED AVIATION OUTLOOK...WE COULD SEE SOME LOW CLOUDS CREATING PROBLEMS FOR A FEW HOURS AT THE TERMINALS BOTH TUESDAY AND WEDNESDAY MORNINGS AS THE LOW LEVEL MOISTURE RETAINS ITS HOLD ON THE AREA. OTHERWISE...SCATTERED CONVECTION MAY CAUSE SOME BRIEF MVFR/IFR CONDITIONS EACH AFTERNOON/EVENING THROUGH WEDNESDAY. CONDITIONS SHOULD IMPROVE FOR THE END OF THE WEEK WITH MAINLY VFR EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, May 1, 4:37 AM EDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 437 AM EDT SUN MAY 1 2016 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-020845- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 437 AM EDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS TODAY AND THIS EVENING COULD POSSIBLY CONTAIN DAMAGING WIND AND HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS MONDAY AND TUESDAY COULD POSSIBLY CONTAIN DAMAGING WIND AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 1, 1:45 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
145 PM EDT SUN MAY 1 2016
SCZ022-028-029-031-037-038-011845-
LEE-CLARENDON-RICHLAND-CALHOUN-SUMTER-KERSHAW-
145 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KERSHAW...
NORTHWESTERN CALHOUN...EASTERN RICHLAND...SOUTHERN LEE...NORTHERN
CLARENDON AND SUMTER COUNTIES...
AT 142 PM EDT...A STRONG THUNDERSTORM WAS NEAR OAKLAND...OR NEAR
SUMTER...MOVING EAST AT 20 MPH.
AN AREA FAVORABLE FOR THUNDERSTORM DEVELOPMENT WILL PRODUCE STRONG
STORMS CAPABLE OF WIND GUSTS OF 35 TO 45 MPH AND HALF INCH HAIL. THE
STRONGEST STORM IS LOCATED NEAR SUMTER MOVING EAST AT 20 MPH. STRONG
THUNDERSTORMS WILL CONTINUE TO DEVELOP IN THIS AREA OVER THE NEXT
HOUR.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...SUMTER...MANNING...SOUTH SUMTER...EASTOVER...MILLWOOD...OAKLAND...
MULBERRY...LUGOFF...TURBEVILLE...MAYESVILLE...PINEWOOD...LYNCHBURG...
PAXVILLE...SHILOH...LAKEWOOD...DALZELL...OSWEGO...CANE SAVANNAH AND
WEDGEWOOD.
LAT...LON 3382 7992 3377 7999 3372 7997 3367 8002
3380 8096 3421 8083 3417 8016 3413 8013
3409 8008 3408 8003 3404 7999 3401 7991
3399 7989 3395 7998 3388 7994 3388 7988
TIME...MOT...LOC 1742Z 281DEG 16KT 3403 8041
CJRSpecial weather statement, May 1, 1:53 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 153 PM EDT SUN MAY 1 2016 SCZ027-030-036-037-011900- LEXINGTON-CALHOUN-ORANGEBURG-AIKEN- 153 PM EDT SUN MAY 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGEBURG...WEST CENTRAL CALHOUN...SOUTHEASTERN LEXINGTON AND EAST CENTRAL AIKEN COUNTIES... AT 153 PM EDT...A STRONG THUNDERSTORM WAS 16 MILES NORTHEAST OF WILLISTON...OR 21 MILES SOUTH OF RED BANK...MOVING EAST AT 15 MPH. WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SWANSEA...WAGENER...NORTH...SALLEY...NEESES...PERRY...WOODFORD...LIVINGSTON AND EDISTO. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3353 8138 3373 8135 3375 8086 3345 8090 TIME...MOT...LOC 1753Z 275DEG 14KT 3362 8128 CJR
Special weather statement, May 1, 2:48 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
248 PM EDT SUN MAY 1 2016
SCZ036-038-011945-
CLARENDON-ORANGEBURG-
248 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ORANGEBURG AND
SOUTHWESTERN CLARENDON COUNTIES...
AT 248 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF HOLLY
HILL...OR 10 MILES NORTH OF INDIAN FIELD. THE STORM WAS NEARLY
STATIONARY.
WIND GUSTS OF 35 TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HOLLY HILL...SANTEE...EUTAWVILLE AND VANCE.
LAT...LON 3332 8049 3333 8050 3333 8052 3334 8061
3346 8061 3352 8033 3330 8031
TIME...MOT...LOC 1848Z 273DEG 3KT 3337 8054
CJR!Special weather statement, May 1, 4:10 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 410 PM EDT SUN MAY 1 2016 SCZ027-028-030-036-037-012045- LEXINGTON-RICHLAND-CALHOUN-ORANGEBURG-AIKEN- 410 PM EDT SUN MAY 1 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ORANGEBURG... NORTHWESTERN CALHOUN...SOUTH CENTRAL RICHLAND...SOUTHERN LEXINGTON AND NORTHEASTERN AIKEN COUNTIES... AT 410 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHWEST OF GASTON...OR 14 MILES SOUTH OF RED BANK...MOVING EAST AT 25 MPH. WIND GUSTS OF 35 TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GASTON...SWANSEA...WAGENER...NORTH...PELION...PERRY AND WOODFORD. LAT...LON 3363 8159 3386 8136 3390 8092 3357 8097 TIME...MOT...LOC 2010Z 273DEG 20KT 3373 8128 CJR
Local storm report, May 1, 5:28 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
528 PM EDT SUN MAY 1 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 7 WSW VANCE 33.38N 80.52W
05/01/2016 ORANGEBURG SC LAW ENFORCEMENT
TREES DOWN NEAR I-95 AND US 176
&&
DCMSpecial weather statement, May 1, 5:43 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
543 PM EDT SUN MAY 1 2016
SCZ021-012230-
FAIRFIELD-
543 PM EDT SUN MAY 1 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAIRFIELD COUNTY...
AT 542 PM EDT...A STRONG THUNDERSTORM WAS NEAR BLACKSTOCK...OR 9 MILES
NORTHWEST OF WINNSBORO...MOVING EAST AT 10 MPH.
WIND GUSTS OF 45 TO 55 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WINNSBORO AND BLACKSTOCK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3456 8118 3454 8098 3438 8098 3440 8129
3454 8131 3456 8121
TIME...MOT...LOC 2142Z 268DEG 8KT 3447 8121
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:14 PM EDT | Areal Flood Advisory | CAE | Lancaster | 61 min |
| Apr 30, 8:31 PM EDT | Flash Flood Warning | CAE | Lancaster | 2 hr |
| May 1, 7:38 AM EDT | Areal Flood Advisory | CAE | Lancaster | 3 hr |
| May 1, 7:38 AM EDT | Areal Flood Advisory | CAE | Lancaster | 3 hr |
| May 1, 9:03 AM EDT | Special Weather Statement | CAE | Chesterfield, Kershaw | 57 min |
| May 1, 11:21 AM EDT | Areal Flood Advisory | CAE | Chesterfield, Kershaw | 3 hr |
| May 1, 1:12 PM EDT | Special Weather Statement | CAE | Lee | 63 min |
| May 1, 1:26 PM EDT | Special Weather Statement | CAE | Kershaw | 64 min |
| May 1, 1:45 PM EDT | Special Weather Statement | CAE | Lee, Sumter | 60 min |
| May 1, 1:53 PM EDT | Special Weather Statement | CAE | Calhoun | 67 min |
| May 1, 2:48 PM EDT | Special Weather Statement | CAE | Orangeburg | 57 min |
| May 1, 2:58 PM EDT | Severe Thunderstorm Warning | CAE | Orangeburg | 62 min |
| May 1, 4:03 PM EDT | Areal Flood Advisory | CAE | Orangeburg | 117 min |
| May 1, 4:10 PM EDT | Special Weather Statement | CAE | Lexington | 35 min |
| May 1, 5:01 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 119 min |
| May 1, 5:43 PM EDT | Special Weather Statement | CAE | Fairfield | 47 min |
| May 1, 5:49 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 86 min |
| May 1, 6:24 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 51 min |
| May 1, 7:13 PM EDT | Special Weather Statement | CAE | Fairfield | 47 min |
| May 1, 7:24 PM EDT | Special Weather Statement | CAE | Edgefield | 51 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.